MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM; SCREW, FIXATION, BONE
Catalog Number 45A01003
Medical Device Problem Codes Positioning Failure (1158); Separation Failure (2547); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the implant inserter will not release the implant once implanted.The implant is then ripped out of the middle phalanx when the surgeon tries to back the inserter out.The surgeon used an alice to screw in the implant.There was a 30 minute surgical delay.There is no adverse consequence to the patient but there is a concern that the implant will fall out and lead to a non-union.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Although the complaint device was not returned for evaluation, another unit from the same lot was found in stock and pulled from inventory for inspection.Key dimensional measurements were taken that pertain to the allegation and all were found to be within specification.The test unit was functionally tested in a saw bone.Surgical technique was followed.Pilot hole was made with instruments in kit.Preloaded implant was inserted, rotated clockwise until inserter handle tip was flush with saw bone.Inserter was then removed from the implant without issue as intended.R&d was contacted regarding previous similar complaints.According to their review causes identified could be amount of pressure user was using to rotate implant into the bone.Page 8 of the optech notes while applying pressure, rotate the implant into the intermediate phalanx.(figure 7) for implant insertion.If the user used too much pressure it could have pushed the implant further into the housing/handle and cause it to wedge inside and become stuck.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be re-assessed.

Brand Name
PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19797091
Report Number3010667733-2024-00455
Device Sequence Number17180828
Product Code HWC
UDI-Device Identifier00889797102155
UDI-Public00889797102155
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K212996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number45A01003
Device Lot Number107527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown